Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 47, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 19, 1995, 11:14 AM EDT for Robeson County, North Carolina. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- May 19, 1995, 11:14 AM EDT (15:14 UTC)
- Expired
- May 19, 1995, 12:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 191516 SVRILM NCC155-191615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1114 AM EDT FRI MAY 19 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...ROBESON COUNTY AT 1110 AM EDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF LUMBERTON. THIS STORM WILL PASS OVER THE COMMUNITIES OF ROWLAND AND FAIRMONT BY 1120 AM. THIS SEVERE STORM WAS MOVING TO THE EAST NORTHEAST AT 45 MILES AN HOUR. SEVERE THUNDERSTORM WINDS CAN REACH SPEEDS OF 60 MPH TO OVER 100 MPH. THESE WINDS BLOW DOWN TREES...POWER LINES...AND SEVERELY DAMAGE MOBILE HOMES...SOMETIMES BUILDINGS. VERY LARGE HAIL CAN INJURE ANYONE CAUGHT OUTSIDE. ALTHOUGH NO TORNADOES HAVE BEEN DETECTED WITH THIS STORM...A TORNADO WATCH REMAINS IN EFFECT. TORNADOES CANh DEVELOP WITHOUT WARNING FROM A SEVERE THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:57 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 19, 9:57 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 953 AM EDT FRI MAY 19 1995 RAH & CAE: FCST LUKS GD AS IS. NO CHGS NEEDED. CWF LUKS GD AS IS. WL GO ALONG W/CAE & MHX ON THE RESPECITVE H2OS. DISC...NOT MUCH TIME TO TALK. SVR WX ALRDY GOING OVER CWA ATTM. MRNG SOUNDINGS SHOWING GD INSTABILITY FOR TDY. GD LOW LVL WNDS W/SME SHEAR SHUD CONT TO GIVE THE ILM CWA PSBL SVR WX THRU THE AFTN HRS. WBZ VALUES WERE BLO 10000 FT. THIS WUD INDICATE PSBL HAIL. SME RPRTS ALRDY OF THAT OVR PRTNS OF CWA. GOTTA GO. GLAD I/VE GOT THE MUCH APPRCTD HELP TDY. TRY TO HAVE A GREAT MRNG!. JOE
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:42 AM EDT | Severe Thunderstorm Warning | ILM | Robeson | 48 min |
| May 19, 10:15 AM EDT | Severe Thunderstorm Warning | ILM | Bladen | 45 min |
| May 19, 11:28 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 62 min |
| May 19, 12:06 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 69 min |
| May 19, 2:30 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.